Please use this identifier to cite or link to this item: https://www.um.edu.mt/library/oar/handle/123456789/28234
Title: Minimal basis for a vector space with an application to singular graphs
Authors: Sciriha, Irene
Fiorini, Stanley
Lauri, Joseph
Keywords: Mathematics -- Charts, diagrams, etc.
Mathematics -- Problems, exercises, etc.
Eigenvectors
Issue Date: 1996
Publisher: Mathematical Association of America
Citation: Sciriha, I., Fiorini, S., & Lauri, J. (1996). Minimal basis for a vector space with an application to singular graphs. Graph Theory Notes of New York, 31(7), 21-24.
Abstract: A graph is singular if its adjacency matrix is singular. In this note a parameter T(G), termed the core-width for a singular graph G, is defined. The weight of a vector is the number of non-zero components. To determine the core-width, the bases of the nullspace of A, the adjacency matrix of G, are ordered lexicographically according to their weight; then the core-width is obtained from a minimal basis in this ordering. The core-width is unique and a minimal basis in the nullspace of the adjacency matrix of G has a unique weight sequence. We show that each term in a minimal basis is less than or equal to the corresponding term of any other basis. Corresponding to such minimal bases, certain subgraphs of G of order T(G) are identifed.
URI: https://www.um.edu.mt/library/oar//handle/123456789/28234
Appears in Collections:Scholarly Works - FacSciMat

Files in This Item:
File Description SizeFormat 
Minimal_basis_for_a_vector_space_with_an_application_to_singular_graphs_1996.pdf114.92 kBAdobe PDFView/Open


Items in OAR@UM are protected by copyright, with all rights reserved, unless otherwise indicated.